Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Periodic points and topological entropy of maps of the circle


Author: Chris Bernhardt
Journal: Proc. Amer. Math. Soc. 87 (1983), 516-518
MSC: Primary 58F20; Secondary 28D20, 54C70
DOI: https://doi.org/10.1090/S0002-9939-1983-0684649-7
MathSciNet review: 684649
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a continuous map from the circle to itself, let $ P(f)$ denote the set of integers $ n$ for which $ f$ has a periodic point of period $ n$. In this paper it is shown that the two smallest numbers in $ P(f)$ are either coprime or one is twice the other.


References [Enhancements On Off] (What's this?)

  • [1] C. Bernhardt, Periodic orbits of continuous mappings of the circle without fixed points, Ergodic Theory and Dynamical Systems 1 (1981), 413-417. MR 662734 (84h:58118)
  • [2] L. Block, Periods of periodic points of maps of the circle which have a fixed point, Proc. Amer. Math. Soc. 82 (1981), 481-486. MR 612745 (82h:58042)
  • [3] L. Block, E. M. Coven and Z. Nitecki, Minimizing topological entropy for maps of the circle, Ergodic Theory and Dynamical Systems 1 (1981), 145-149. MR 661815 (83h:58058)
  • [4] L. Block, J. Guckenheimer, M. Misurewicz and L. Young, Periodic points and topological entropy of one dimensional maps, Global Theory of Dynamical Systems, Lecture Notes in Math., vol. 819, Springer-Verlag, Berlin and New York, 1980. MR 591173 (82j:58097)
  • [5] C. Hardy and E. Wright, An introduction to the theory of numbers, Clarendon Press, Oxford, 1954, p. 23. MR 0067125 (16:673c)
  • [6] R. Ito, Minimal entropy for endomorphisms of the circle, preprint, Waseda University, Tokyo, Japan. MR 667298 (84b:58093)
  • [7] -, Rotation sets are closed, Math. Proc. Cambridge Philos. Soc. 89 (1981), 107-111. MR 591976 (82i:58061)
  • [8] S. Newhouse, J. Palis and F. Takens, Stable families of dynamical systems I: Diffeomorphisms, Inst. Hautes Etudes Sci. Publ. Math. (to appear). MR 699057 (84g:58080)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 28D20, 54C70

Retrieve articles in all journals with MSC: 58F20, 28D20, 54C70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0684649-7
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society